Three and a half months ago I received a tetanus booster shot (in my deltoid) by my primary physician. 36 hours after the shot, I had extreme pain in the area of the subacromial bursa. The pain was so bad that it would wake me up at night. I called after one week and the nurse told me that it wasn't unusual for my arm to hurt, and to wait it out. The pain had not subsided after two weeks, so I called back and scheduled an appointment with the doctor. Three months later, the pain is a little better, but if I put my arm in the position of signaling for a right turn, circulation to my hand is cut off. Furthermore, there is a popping noise when I roll my shoulder back. I have been getting massages which seem to be helping. After the last massage, the pain in the subacromial bursa area has moved (not spread, but moved) to the area over my shoulder blade where the deltoid and trap meet.
This is really frustrating and a little frightening. I had absolutely no shoulder problems until I received the booster shot. Any advice or explanation would be greatly appreciated!
With the description I would not suspected this to be a complication of the booster shot. Possible causes of shoulder pain include capsulitis, bursitis, tendonitis, injuries/ tears, joint subluxation/ dislocation, arthritis, periostitis, muscle/ ligament/ tendon tears/ injuries, fractures, growths/ masses, ischemia etc. It would be inappropriate to suggest anything before having a definite diagnosis at hand. I would suggest getting this evaluated by an orthopedician for an accurate diagnosis and appropriate management.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.